Alert archive / California / Hard Freeze Warnings in 2015

Hard Freeze Warning 5, NWS Eureka, CA

December 31, 2015

NWS Eureka, CA issued this hard freeze warning at Dec 31, 2015, 1:32 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2015, 1:32 AM PST (09:32 UTC)
Expired
Dec 31, 2015, 8:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WWUS76 KEKA 310932
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
132 AM PST THU DEC 31 2015

CAZ002-311600-
/O.NEW.KEKA.HZ.W.0005.151231T0932Z-151231T1600Z/
MENDOCINO COAST-
132 AM PST THU DEC 31 2015

...HARD FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* LOW TEMPERATURES...UPPER 20S.

* LOCATIONS INCLUDE...BOONVILLE...YORKVILLE...PHILO.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
616 
WWUS76 KEKA 311245
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
445 AM PST THU DEC 31 2015

...COLD OVERNIGHT TEMPERATURES EXPECTED THROUGH FRIDAY NIGHT...

.A UPPER LEVEL LOW ORIGINATING FROM EASTERN CANADA WILL BRING A
COLD AIR MASS OVER NORTHWEST CALIFORNIA THROUGH SATURDAY. LOW
TEMPERATURES WILL RANGE FROM THE 20S AND TEENS IN MANY INTERIOR
AREAS TO THE LOWER 30S AND UPPER 20S NEAR THE COAST.

CAZ002-010145-
/O.NEW.KEKA.HZ.A.0003.160101T1000Z-160101T1600Z/
/O.CON.KEKA.HZ.W.0005.000000T0000Z-151231T1600Z/
MENDOCINO COAST-
445 AM PST THU DEC 31 2015

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...
...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* LOW TEMPERATURES...UPPER 20S.

* LOCATIONS INCLUDE...BOONVILLE...YORKVILLE...PHILO.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ001-010145-
/O.NEW.KEKA.HZ.A.0003.160101T1000Z-160101T1600Z/
REDWOOD COAST-
445 AM PST THU DEC 31 2015

...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* LOW TEMPERATURES...UPPER 20S.

* LOCATIONS INCLUDE...FORTUNA...MCKINLEYVILLE...BLUE LAKE...
  SCOTIA...CUTTEN.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
248 
WWUS76 KEKA 311610
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
810 AM PST THU DEC 31 2015

...COLD OVERNIGHT TEMPERATURES EXPECTED THROUGH FRIDAY NIGHT...

.A UPPER LEVEL LOW ORIGINATING FROM EASTERN CANADA WILL BRING A
COLD AIR MASS OVER NORTHWEST CALIFORNIA THROUGH SATURDAY. LOW
TEMPERATURES WILL RANGE FROM THE 20S AND TEENS IN MANY INTERIOR
AREAS TO THE LOWER 30S AND UPPER 20S NEAR THE COAST.

CAZ002-010515-
/O.EXP.KEKA.HZ.W.0005.000000T0000Z-151231T1600Z/
/O.CON.KEKA.HZ.A.0003.160101T1000Z-160101T1600Z/
MENDOCINO COAST-
810 AM PST THU DEC 31 2015

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...HARD FREEZE WARNING HAS EXPIRED...

* LOW TEMPERATURES...UPPER 20S.

* LOCATIONS INCLUDE...BOONVILLE...YORKVILLE...PHILO.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ001-010515-
/O.CON.KEKA.HZ.A.0003.160101T1000Z-160101T1600Z/
REDWOOD COAST-
810 AM PST THU DEC 31 2015

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* LOW TEMPERATURES...UPPER 20S.

* LOCATIONS INCLUDE...FORTUNA...MCKINLEYVILLE...BLUE LAKE... 
  SCOTIA...CUTTEN. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Dec 30, 2:54 PM PST, 10 hours 38 minutes earlier.

Area forecast discussion, Dec 30, 2:54 PM PST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PST WED DEC 30 2015

.SYNOPSIS... DRY AND COLD CONDITIONS WILL CONTINUE ACROSS THE
REGION THROUGH SATURDAY.

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...DRY CONDITIONS,
MOSTLY CLEAR SKIES AND COLD TEMPERATURES WILL CONTINUE ACROSS THE
REGION THROUGH SATURDAY. LIGHT OFFSHORE WINDS WILL DEVELOP ACROSS
THE AREA TONIGHT AND PERSIST THROUGH FRIDAY. TEMPERATURES ACROSS
COASTAL AREAS WILL FALL TO NEAR 30 TO THE MIDDLE 30'S THE NEXT FEW
NIGHTS. TEMPERATURES ACROSS INLAND AREAS WILL FALL INTO THE LOWER
30'S AND 20'S THE NEXT FEW NIGHTS. SOME VALLEY FOG MAY DEVELOP IN
VALLEYS WITH LIGHT TO CALM WINDS. TEMPERATURES WILL INCREASE
SLIGHTLY SATURDAY AS AN OFFSHORE LOW PRESSURE SYSTEM SHIFTS THE
WINDS TO THE SOUTH.

.LONG TERM (SUNDAY THROUGH TUESDAY)...A LOW PRESSURE SYSTEM LOCATED
OFF THE CALIFORNIA COAST WILL LIFT NORTHWARD INCREASING THE CHANCE
FOR PRECIPITATION SUNDAY. A WARM FRONTAL FEATURE COULD BRING LIGHT
RAIN NORTH OF CAPE MENDOCINO EARLY SUNDAY MORNING WITH THE MAIN
FRONTAL BAND FIRST IMPACTING MENDOCINO COUNTY AND MOVING
NORTHEASTWARD. THE GFS AND ECMWF ARE IN RELATIVELY GOOD AGREEMENT
JUST CONTAINING SOME SUBTLE DIFFERENCES IN THE TIMING AND MAGNITUDE
OF THE RAINFALL ON SUNDAY. STORMY WEATHER WILL CONTINUE EARLY NEXT
WEEK WITH ANOTHER FRONT PROGGED TO BRING WIDESPREAD RAIN TUESDAY AND
PERSISTING SHOWER ACTIVITY WEDNESDAY AS THE LOW CENTER SHIFTS
OVERHEAD. THEN MODELS SHOW RIDGING WHICH COULD MEAN DRY WEATHER FOR
LATE NEXT WEEK. THIS IS STILL A BROAD-BRUSH OUTLOOK AND WE WILL FINE
TUNE THE TIMING AND MAGNITUDE OF RAINFALL OVER THE NEXT FEW DAYS.
KML

&&

.AVIATION...CLOUDINESS PERSISTED ACROSS INTERIOR AREAS TODAY WHILE
SUBSIDENCE OFFSHORE HELPED TO KEEP COASTAL REGIONS MOSTLY CLEAR
THROUGH THE AFTERNOON. OFFSHORE FLOW TONIGHT SHOULD HELP KEEP MOSTLY
VFR CONDITIONS AT KCEC AND KACV WITH MINIMAL MVFR POSSIBLE WHERE
PATCHY CLOUDS DEVELOP ALONG POCKETS OF THE COAST. EXPECT CLOUD
COVER TO RETURN OVER INTERIOR VALLEYS AGAIN TONIGHT. THERE IS
UNCERTAINTY IN THE SEVERITY OF CEILING AND VISIBILITY REDUCTIONS BUT
EXPECT KUKI TO OBSERVE CONDITIONS SIMILAR TO LAST NIGHT. KML

&&

.MARINE...BROAD SURFACE RIDGING ACROSS THE WESTERN UNITED STATES
WILL MAINTAIN A WEAKENED PRESSURE GRADIENT ACROSS THE COASTAL WATERS
OVER THE NEXT FEW DAYS MEANING GENTLE TO MODERATE WINDS.
SOUTH-SOUTHEAST WINDS WILL DEVELOP FRIDAY AND SATURDAY AHEAD OF THE
NEXT APPROACHING LOW PRESSURE SYSTEM THAT WILL BRING RAIN TO THE
WATERS ON SUNDAY. THE STRONGEST WINDS WILL BE ACROSS THE FAR OUTER
WATERS WITH SMALL CRAFT ADVISORIES LIKELY ON SUNDAY. FOR THE WAVES,
MULTIPLE SMALL NW SWELLS WILL MAINTAIN 6 TO 8 FT SEAS THROUGH FRIDAY
WITH A LARGER SWELL ARRIVING SATURDAY NIGHT. THIS, IN ADDITION TO
BUILDING SHORT PERIOD WAVES WILL BRING THE SEA STATE NEAR 10 FT. ENP
IS SHOWING THE POTENTIAL FOR SNEAKER WAVES LATE SATURDAY AFTERNOON
AND EVENING. THIS WILL BE SOMETHING TO KEEP AN EYE ON OVER THE NEXT
FEW DAYS. WAVE MODELS THEN SHOW INDICATIONS FOR A MUCH LARGER SWELL
TO IMPACT THE NORTHWEST CALIFORNIA COAST EARLY NEXT WEEK BRINGING
NEARLY 20 FT SEAS AND HIGH SURF CONDITIONS. KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 30, 2:31 PM PST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
231 PM PST WED DEC 30 2015

CAZ004-312245-
UPPER TRINITY RIVER-
231 PM PST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-312245-
REDWOOD COAST-MENDOCINO COAST-
231 PM PST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOW TEMPERATURES TONIGHT WILL FALL INTO THE LOW TO MIDDLE 30S.
SOME AREAS PROTECTED FROM OFFSHORE WINDS MAY HAVE LOWS FALL INTO
THE UPPER 20S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LOW TEMPERATURES FRIDAY NIGHT WILL FALL INTO THE LOWER 30S. SOME
AREAS PROTECTED FROM OFFSHORE WINDS MAY HAVE LOWS FALL INTO THE
UPPER 20S.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-312245-
MENDOCINO INTERIOR-
231 PM PST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-312245-
NORTH COAST INTERIOR-
231 PM PST WED DEC 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Hard Freeze Warnings in California, 2015Every hard freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.